Alert archive / Missouri / Frost Advisories in 2014

Frost Advisory 1, NWS St. Louis, MO

April 15, 20148 counties in Missouri; 6 counties in Illinois

NWS St. Louis, MO issued this frost advisory at Apr 15, 2014, 3:35 AM CDT for 8 counties in Missouri; 6 counties in Illinois. It took effect at Apr 16, 2014, 1:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 15, 2014, 3:35 AM CDT (08:35 UTC)
In effect from
Apr 16, 2014, 1:00 AM CDT
Expired
Apr 15, 2014, 3:39 PM CDT
In force
Issued by
NWS St. Louis, MO

Counties Clinton County, IL, Marion County, IL, Monroe County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Crawford County, MO, Iron County, MO, Jefferson County, MO, Madison County, MO, Reynolds County, MO, Saint Francois County, MO, Sainte Genevieve County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 83 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.6 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2014-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2014-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -164 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
496 m above ground
0-6 km bulk shear
99 kt
0-1 km storm-relative helicity
-164 m²/s²
0-3 km storm-relative helicity
299 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

119 
WWUS73 KLSX 150835
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
335 AM CDT TUE APR 15 2014

ILZ069-070-074-079-101-102-MOZ065-072>075-084-085-099-152045-
/O.NEW.KLSX.FR.Y.0001.140416T0600Z-140416T1400Z/
/O.CON.KLSX.FZ.W.0001.000000T0000Z-140415T1400Z/
CLINTON IL-CRAWFORD MO-IRON MO-JEFFERSON MO-MADISON MO-MARION IL-
MONROE IL-RANDOLPH IL-REYNOLDS MO-ST. CLAIR IL-ST. FRANCOIS MO-
STE. GENEVIEVE MO-WASHINGTON IL-WASHINGTON MO-
INCLUDING THE CITIES OF...BELLEVILLE...CHESTER...FARMINGTON...
SALEM
335 AM CDT TUE APR 15 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY.

* TIMING...TEMPERATURES WILL FALL INTO THE LOW TO MID 30S TONIGHT.

* TEMPERATURES...IN THE LOW TO MID 30S.

* IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

ILZ058>060-064-065-095>100-MOZ018-019-026-027-034>036-041-042-
047>052-059>064-151400-
/O.CON.KLSX.FZ.W.0001.000000T0000Z-140415T1400Z/
ADAMS IL-AUDRAIN MO-BOND IL-BOONE MO-BROWN IL-CALHOUN IL-
CALLAWAY MO-COLE MO-FAYETTE IL-FRANKLIN MO-GASCONADE MO-GREENE IL-
JERSEY IL-KNOX MO-LEWIS MO-LINCOLN MO-MACOUPIN IL-MADISON IL-
MARION MO-MONITEAU MO-MONROE MO-MONTGOMERY IL-MONTGOMERY MO-
OSAGE MO-PIKE IL-PIKE MO-RALLS MO-SHELBY MO-ST. CHARLES MO-
ST. LOUIS CITY MO-ST. LOUIS MO-WARREN MO-
INCLUDING THE CITIES OF...BOWLING GREEN...COLUMBIA...
EDWARDSVILLE...HANNIBAL...JEFFERSON CITY...LITCHFIELD...MEXICO...
QUINCY...ST CHARLES...ST LOUIS...UNION...VANDALIA
335 AM CDT TUE APR 15 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TIMING...TEMPERATURES WILL REMAIN BELOW FREEZING THROUGH THE
  EARLY MORNING HOURS.

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S.

* IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

KANOFSKY
2 follow-up statements
673 
WWUS73 KLSX 151348
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
848 AM CDT TUE APR 15 2014

ILZ069-070-074-079-101-102-MOZ065-072>075-084-085-099-160200-
/O.EXP.KLSX.FZ.W.0001.000000T0000Z-140415T1400Z/
/O.CON.KLSX.FR.Y.0001.140416T0600Z-140416T1400Z/
CLINTON IL-CRAWFORD MO-IRON MO-JEFFERSON MO-MADISON MO-MARION IL-
MONROE IL-RANDOLPH IL-REYNOLDS MO-ST. CLAIR IL-ST. FRANCOIS MO-
STE. GENEVIEVE MO-WASHINGTON IL-WASHINGTON MO-
INCLUDING THE CITIES OF...BELLEVILLE...CHESTER...FARMINGTON...
SALEM
848 AM CDT TUE APR 15 2014

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
WEDNESDAY...
...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING...

* TIMING...TEMPERATURES WILL FALL INTO THE LOW TO MID 30S 
  TONIGHT.

* TEMPERATURES...AROUND 40.

* IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

ILZ058>060-064-065-095>100-MOZ018-019-026-027-034>036-041-042-
047>052-059>064-151500-
/O.EXP.KLSX.FZ.W.0001.000000T0000Z-140415T1400Z/
ADAMS IL-AUDRAIN MO-BOND IL-BOONE MO-BROWN IL-CALHOUN IL-
CALLAWAY MO-COLE MO-FAYETTE IL-FRANKLIN MO-GASCONADE MO-GREENE IL-
JERSEY IL-KNOX MO-LEWIS MO-LINCOLN MO-MACOUPIN IL-MADISON IL-
MARION MO-MONITEAU MO-MONROE MO-MONTGOMERY IL-MONTGOMERY MO-
OSAGE MO-PIKE IL-PIKE MO-RALLS MO-SHELBY MO-ST. CHARLES MO-
ST. LOUIS CITY MO-ST. LOUIS MO-WARREN MO-
INCLUDING THE CITIES OF...BOWLING GREEN...COLUMBIA...
EDWARDSVILLE...HANNIBAL...JEFFERSON CITY...LITCHFIELD...MEXICO...
QUINCY...ST CHARLES...ST LOUIS...UNION...VANDALIA
848 AM CDT TUE APR 15 2014

...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING...

TEMPERATURES HAVE WARMED TO ABOVE FREEZING ACROSS THE WARNED AREA
THIS MORNING...AND THUS THE FREEZE WARNING WILL BE ALLOWED TO
EXPIRE.

$$

JP
234 
WWUS73 KLSX 152039
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
339 PM CDT TUE APR 15 2014

ILZ069-070-074-079-101-102-MOZ065-072>075-084-085-099-161200-
/O.UPG.KLSX.FR.Y.0001.140416T0600Z-140416T1400Z/
/O.NEW.KLSX.FZ.W.0002.140416T0600Z-140416T1400Z/
CLINTON IL-CRAWFORD MO-IRON MO-JEFFERSON MO-MADISON MO-MARION IL-
MONROE IL-RANDOLPH IL-REYNOLDS MO-ST. CLAIR IL-ST. FRANCOIS MO-
STE. GENEVIEVE MO-WASHINGTON IL-WASHINGTON MO-
INCLUDING THE CITIES OF...BELLEVILLE...CHESTER...FARMINGTON...
SALEM
339 PM CDT TUE APR 15 2014

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY. THE
FROST ADVISORY IS NO LONGER IN EFFECT.

* TIMING...FREEZING TEMPERATURES ARE EXPECTED LATE TONIGHT.

* TEMPERATURES...AROUND 30 DEGREES.

* IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

ILZ060-064-065-161200-
/O.NEW.KLSX.FZ.W.0002.140416T0600Z-140416T1400Z/
BOND IL-FAYETTE IL-MONTGOMERY IL-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA
339 PM CDT TUE APR 15 2014

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY.

* TIMING...FREEZING TEMPERATURES ARE EXPECTED LATE TONIGHT.

* TEMPERATURES...AROUND 30 DEGREES.

* IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

BRITT

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this frost advisory went out at Apr 15, 3:18 AM CDT, 17 minutes earlier.

Area forecast discussion, Apr 15, 3:18 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
318 AM CDT Tue Apr 15 2014

.SHORT TERM:  (Through Late This Afternoon)
Issued at 314 AM CDT Tue Apr 15 2014

Ongoing Freeze Warning still looks on track to expire at 9am.
Despite the cold start, temperatures should climb into the 40s and
50s today. Initially NW winds expected to briefly become lgt/var
today with the passage of a surface ridge, then turn southerly
around the back side of the high.

Kanofsky

.LONG TERM:  (Tonight through Monday)
Issued at 314 AM CDT Tue Apr 15 2014

Next forecast issue to consider is whether new frost/freeze
headlines are needed for tonight. The surface high will be located
east of the area and wind speeds will be increasing after 06-09z
due to the tightening pressure gradient ahead of a developing
surface low over NE/SD. This means that ideal radiational cooling
conditions will not be present over most of the area. Overnight
lows should be a few degrees warmer than last night (approximately
in the low to mid 30s) with dew points in the low to mid 20s.
Since low-lying areas in the southeastern CWA will probably
decouple early in the evening (under lingering influence of the
departing surface high) and not experience the increased wind
speeds after 06-09z that would interfere with frost formation, a
Frost Advisory looks appropriate for those parts of the
southeastern CWA tonight.

Look for warm and breezy conditions on Wed due to the tightening
pressure gradient ahead of a developing surface low over SD/NE.
Models do not show as much of a secondary low over the OK/TX
panhandles compared to solutions from 24hrs ago, which produces a
different set of solutions for the movement of frontal boundaries
across the central CONUS for Thu-Sat. This variability leads to
continued low confidence in the forecast for Thu-Sat.
Precipitation is possible on Thu night into Fri as a vort max
moves across the region and interacts with moisture being drawn
northward, however one area of model disagreement is exactly how
many vorticity maxima might move across the region during this
time. Models depict another system which could bring precipitation
to the area on Sunday/Sunday night.

Kanofsky

&&

.AVIATION:  (For the 06z TAFs through 06z Tuesday Night)
Issued at 1136 PM CDT Mon Apr 14 2014

Skies have cleared out of taf sites, so clear skies and northwest
winds to persist overnight. Will see some diurnal cu develop by
midday on Tuesday with winds gradually backing to the southwest
then south as surface ridge moves to the east.

Specifics for KSTL:
Skies have cleared out of taf sites, so clear skies and northwest
winds to persist overnight. Will see some diurnal cu develop by
18z Tuesday with winds gradually backing to the southwest then
south by 01z Wednesday as surface ridge moves to the east.

Byrd

&&

.CLIMATE:

RECORD LOWS FOR 4/15:

STL - 27 IN 1928
COU - 25 IN 1928
UIN - 24 IN 1928
FAM - 24 IN 1928

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...FROST ADVISORY from 1 AM to 9 AM CDT Wednesday FOR Crawford MO-
     Iron MO-Jefferson MO-Madison MO-Reynolds MO-St. Francois MO-
     Ste. Genevieve MO-Washington MO.

     FREEZE WARNING until 9 AM CDT this morning FOR Audrain MO-Boone
     MO-Callaway MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-
     Iron MO-Jefferson MO-Knox MO-Lewis MO-Lincoln MO-Madison MO-
     Marion MO-Moniteau MO-Monroe MO-Montgomery MO-Osage MO-Pike
     MO-Ralls MO-Reynolds MO-Shelby MO-St. Charles MO-St.
     Francois MO-St. Louis City MO-St. Louis MO-Ste. Genevieve
     MO-Warren MO-Washington MO.

IL...FROST ADVISORY from 1 AM to 9 AM CDT Wednesday FOR Clinton IL-
     Marion IL-Monroe IL-Randolph IL-St. Clair IL-Washington IL.

     FREEZE WARNING until 9 AM CDT this morning FOR Adams IL-Bond IL-
     Brown IL-Calhoun IL-Clinton IL-Fayette IL-Greene IL-Jersey
     IL-Macoupin IL-Madison IL-Marion IL-Monroe IL-Montgomery IL-
     Pike IL-Randolph IL-St. Clair IL-Washington IL.

&&

WFO LSX
Hazardous weather outlook, Apr 14, 3:40 PM CDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
340 PM CDT MON APR 14 2014

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-151200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
340 PM CDT MON APR 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

TEMPERATURES WILL FALL INTO THE MID 20S AND LOWER 30S FOR SEVERAL
HOURS TONIGHT. A FREEZE WARNING IS IN EFFECT FROM 11 PM TONIGHT
THROUGH 9 AM TUESDAY BECAUSE THESE TEMPERATURES MAY DAMAGE OR
KILL SENSITIVE PLANTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

BRITT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 3:39 PM CDTFreeze WarningLSXCrawford, Iron, Jefferson, Madison, Reynolds, Sainte Genevieve and 2 more12 hr
Apr 15, 4:00 PM CDTFire Weather WatchLSXAudrain, Boone, Callaway, Cole, Knox, Moniteau and 2 more12 hr

Nearby

Frost Advisories in Missouri, 2014Frost Advisories in Illinois, 2014Every frost advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.